Table of contents:
Video: Dizziness When Standing Up: Causes And Solutions
Dizziness when standing up: causes and solutions
If the feeling of dizziness after you get up does not subside, but intensifies, you need to talk to your doctor.
Photo: Google Images / 19679
Dizziness, stars in the eyes, loss of balance - why do one or more of these symptoms occur when getting up from your seat or getting out of bed? Often, if it stops within a few seconds, there is no need to worry.
“The heart is a pump, and when you suddenly get up, the amount of blood flowing to your heart decreases,” explained Dr. Phillip Low, professor of neurology at the Mayo Clinic in Minnesota. "This can lead to a temporary decrease in blood pressure, and it takes a short period of time for corrective mechanisms to correct this."
In medicine, this condition is called orthostatic hypotension - a decrease in blood pressure until it returns to normal. If you do this occasionally, there may be a specific, easily fixable cause to blame.
For example, you haven't eaten enough or drank enough water. Skipping meal times leads to a drop in blood sugar levels, which in turn leads to dehydration and slows down blood circulation. Other causes of this nature include exercise, heatstroke, pregnancy, alcohol consumption and lack of sleep.
In the event that attacks of dizziness occur frequently and do not subside, i.e. if the dizziness does get worse the longer you stand, you should see your doctor.
“This means that blood pressure has dropped and is not recovering,” said Dr. Christopher Gibbons, associate professor of neurology at Harvard Medical School.
Orthostatic hypotension becomes more common with age - by the age of 60, it develops in 5-10% of people. Studies show that this condition increases the risk of falls and bone fractures among middle-aged people.
If the room seems to be spinning or spinning, a problem in the inner ear known as vertigo (vestibular vertigo) may be the cause. It can be caused by ear infections or head injuries and requires medical attention.
Another sign of the seriousness of the situation is loss of consciousness, even for a few seconds, after you get up. Here, a medical examination is needed to identify a potential disorder associated with the heart, nervous system or endocrine system.
In addition, many patients take drugs that directly lower blood pressure, either by themselves or as a side effect. In such cases, it is necessary to consult a doctor who will change the dosage or suggest an alternative. Never stop taking medication without the knowledge of your healthcare professional as it can cause serious complications.
Popular by topic
Dyes and preservatives may be responsible for some of the drug side effects
Diseases of the oral cavity can be both a cause and a consequence of somatic pathologies
What gives the body quitting smoking
Research has often touted chocolate as a prevention tool for heart disease. But nutritionists have many questions for him
New evidence suggests keeping 1-2 meters of distance may not be enough to prevent infection